Alert archive / Kentucky / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Aug 4, 2012, 4:24 PM EDT for 33 counties in Kentucky. It took effect at Aug 5, 2012, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 4:24 PM EDT (20:24 UTC)
- In effect from
- Aug 5, 2012, 10:00 AM EDT
- Expired
- Aug 5, 2012, 11:24 PM EDT
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WGUS63 KJKL 042024 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 424 PM EDT SAT AUG 4 2012 ...FLASH FLOODING POSSIBLE SUNDAY AND SUNDAY EVENING... .A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST ON SUNDAY. IT WILL ENCOUNTER A VERY MOIST ATMOSPHERE...CAPABLE OF SUPPORTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. THE GROUND IS ALREADY VERY WET IN MANY LOCATIONS...WHICH WOULD FORCE HEAVY RAINFALL TO RUN QUICKLY INTO STREAMS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050430- /O.NEW.KJKL.FF.A.0008.120805T1400Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 424 PM EDT SAT AUG 4 2012 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING KENTUCKY COUNTIES. BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY... POWELL...ROWAN...JOHNSON...MARTIN...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE...WHITLEY...BELL...BREATHITT... CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE...AND WOLFE. * IT IS IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY RAINFALL ON SUNDAY INTO SUNDAY EVENING. MANY LOCATIONS HAVE ALREADY HAD SIGNIFICANT RAINFALL IN THE LAST COUPLE OF DAYS. AS A RESULT... ADDITIONAL EXCESSIVE RAINFALL OF AROUND 2 INCHES OR MORE IN AN HOUR MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HAL
6 follow-up statements
286 WGUS63 KJKL 050213 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1013 PM EDT SAT AUG 4 2012 ...FLASH FLOODING POSSIBLE SUNDAY AND SUNDAY EVENING... .A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST ON SUNDAY. IT WILL ENCOUNTER A VERY MOIST ATMOSPHERE...CAPABLE OF SUPPORTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. THE GROUND IS ALREADY VERY WET IN MANY LOCATIONS...WHICH WOULD FORCE HEAVY RAINFALL TO RUN QUICKLY INTO STREAMS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051015- /O.CON.KJKL.FF.A.0008.120805T1400Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1013 PM EDT SAT AUG 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT SUNDAY THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM 10 AM EDT SUNDAY THROUGH SUNDAY EVENING * SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY RAINFALL ON SUNDAY INTO SUNDAY EVENING. MANY LOCATIONS HAVE ALREADY HAD SIGNIFICANT RAINFALL IN THE LAST COUPLE OF DAYS. AS A RESULT... ADDITIONAL EXCESSIVE RAINFALL OF AROUND 2 INCHES OR MORE IN AN HOUR MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HAL/JJ
168 WGUS63 KJKL 050906 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 506 AM EDT SUN AUG 5 2012 ...FLASH FLOODING POSSIBLE TODAY THROUGH LATE THIS EVENING... .A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST TODAY. IT WILL ENCOUNTER A VERY MOIST ATMOSPHERE...CAPABLE OF SUPPORTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. THE GROUND IS ALREADY VERY WET IN MANY LOCATIONS...WHICH WOULD FORCE HEAVY RAINFALL TO RUN QUICKLY INTO STREAMS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-052115- /O.CON.KJKL.FF.A.0008.120805T1400Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 506 AM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH LATE THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EASTERN KENTUCKY...INCLUDING THE FOLLOWING COUNTIES... BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY... POWELL...ROWAN...JOHNSON...MARTIN...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE...WHITLEY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM 10 AM EDT THIS MORNING THROUGH LATE THIS EVENING * SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY RAINFALL TODAY INTO LATE THIS EVENING. MANY LOCATIONS HAVE ALREADY HAD SIGNIFICANT RAINFALL IN THE LAST COUPLE OF DAYS. AS A RESULT... ADDITIONAL EXCESSIVE RAINFALL OF AROUND 2 INCHES OR MORE IN AN HOUR MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY
948 WGUS63 KJKL 051637 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1237 PM EDT SUN AUG 5 2012 ...FLASH FLOODING POSSIBLE TODAY THROUGH LATE THIS EVENING... .A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST TODAY. IT WILL ENCOUNTER A VERY MOIST ATMOSPHERE...CAPABLE OF SUPPORTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. THE GROUND IS ALREADY VERY WET IN MANY LOCATIONS...WHICH WOULD CAUSE HEAVY RAINFALL TO RUN QUICKLY INTO STREAMS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060045- /O.CON.KJKL.FF.A.0008.000000T0000Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1237 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING KENTUCKY COUNTIES. BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY... POWELL...ROWAN...JOHNSON...MARTIN...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE...WHITLEY...BELL...BREATHITT... CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE...AND WOLFE. * IT IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY RAINFALL TODAY INTO THIS EVENING. MANY LOCATIONS HAVE ALREADY HAD SIGNIFICANT RAINFALL IN THE LAST COUPLE OF DAYS. AS A RESULT... ADDITIONAL EXCESSIVE RAINFALL OF AROUND 2 INCHES OR MORE IN AN HOUR MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HAL
066 WGUS63 KJKL 060046 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 846 PM EDT SUN AUG 5 2012 ...FLASH FLOODING POSSIBLE TODAY THROUGH LATE THIS EVENING... .A COLD FRONT WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. IT WILL ENCOUNTER A VERY MOIST ATMOSPHERE...CAPABLE OF SUPPORTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. THE GROUND IS ALREADY VERY WET IN MANY LOCATIONS...WHICH WOULD CAUSE HEAVY RAINFALL TO RUN QUICKLY INTO STREAMS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060400- /O.CON.KJKL.FF.A.0008.000000T0000Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 846 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT... ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY... FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE... LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL MIDNIGHT EDT TONIGHT * SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. MANY LOCATIONS HAVE ALREADY HAD SIGNIFICANT RAINFALL IN THE LAST COUPLE OF DAYS. AS A RESULT... ADDITIONAL EXCESSIVE RAINFALL OF AROUND 2 INCHES OR MORE IN AN HOUR MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KAS
358 WGUS63 KJKL 060126 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 926 PM EDT SUN AUG 5 2012 ...FLASH FLOODING POSSIBLE THROUGH MIDNIGHT... .A COLD FRONT WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. IT WILL ENCOUNTER A VERY MOIST ATMOSPHERE...CAPABLE OF SUPPORTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL. THE GROUND IS ALREADY VERY WET IN MANY LOCATIONS...WHICH WOULD CAUSE HEAVY RAINFALL TO RUN QUICKLY INTO STREAMS. KYZ058-059-068-069-079-080-083>088-108>118-120-060230- /O.CAN.KJKL.FF.A.0008.000000T0000Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON... MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... PIKEVILLE 926 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN CANCELLED. $$ KYZ044-050>052-060-104-106-107-119-060400- /O.CON.KJKL.FF.A.0008.000000T0000Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON- MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...INEZ 926 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...FLEMING...MENIFEE... MONTGOMERY AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTHEAST KENTUCKY...MORGAN. * UNTIL MIDNIGHT EDT TONIGHT * SHOWERS AND THUNDERSTORMS WILL LIKELY BRING LOCALLY HEAVY RAINFALL THROUGH THIS EVENING. MANY LOCATIONS HAVE ALREADY HAD SIGNIFICANT RAINFALL IN THE LAST COUPLE OF DAYS. AS A RESULT... ADDITIONAL EXCESSIVE RAINFALL OF AROUND 2 INCHES OR MORE IN AN HOUR MAY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KAS
190 WGUS63 KJKL 060324 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1124 PM EDT SUN AUG 5 2012 KYZ044-050>052-060-104-106-107-119-060430- /O.CAN.KJKL.FF.A.0008.000000T0000Z-120806T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON- MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...INEZ 1124 PM EDT SUN AUG 5 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTHEAST KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN CANCELLED. $$ KAS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 4:02 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 4, 4:02 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT SAT AUG 4 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 400 PM EDT SAT AUG 4 2012 MAIN CONCERN DURING THE PERIOD IS HEAVY RAINFALL...AND WILL BE ISSUING A FLASH FLOOD WATCH FOR 14Z SUNDAY UNTIL 04Z MONDAY. AT MID AFTERNOON...SCATTERED THUNDERSTORMS WERE OVER THE EASTERN PART OF THE FORECAST AREA AND WERE MOVING NORTHEAST. ANOTHER LINE OF THUNDERSTORMS WAS OVER CENTRAL KENTUCKY MOVING EASTWARD. THE HRRR SEEMED TO HAVE THE BEST HANDLE ON THE PRECIP PICTURE FOR THIS AFTERNOON. IT CARRIES THE CURRENT ACTIVITY NORTHEAST OUT OF THE AREA BY EVENING...BUT SHOWS THE POTENTIAL FOR MORE SCATTERED SHOWERS AND STORMS TO POP UP. IT ALSO BRINGS THE CENTRAL KENTUCKY LINE INTO OUR WESTERN COUNTIES BEFORE DIMINISHING THIS EVENING. WILL USE CHANCE POPS TO COVER THIS...WITH HIGHEST POPS OVER OUR WESTERN COUNTIES. THE BEST SHOT AT RAIN OVER OUR NORTHWEST COUNTIES IN THE FIRST PERIOD WILL BE TOWARD DAWN AS A COLD FRONT APPROACHES...AND HAVE USED A LIKELY POP THERE FOR LATE TONIGHT. THIS IS FOLLOWED BY CATEGORICAL POPS FOR SUNDAY AREA WIDE AS MOS SUGGESTS. THIS FRONT WILL BE A FOCUS FOR CONVECTION ON SUNDAY INTO SUNDAY NIGHT AS IT ENTERS AND MOVES THROUGH THE FORECAST AREA. PRECIPITABLE WATER IS EXPECTED TO TOP 2 INCHES...WITH HIGH FREEZING LEVELS AND RELATIVELY TALL THIN CAPE PROFILES SUGGESTIVE OF HEAVY RAIN POTENTIAL. COMBINED WITH SIGNIFICANT RAINFALL IN MANY AREAS IN THE LAST COUPLE OF DAYS...OPTED FOR THE FLASH FLOOD WATCH. WOULD NOT RULE OUT A SEVERE WEATHER THREAT AS WELL...ESPECIALLY IF ENOUGH DESTABILIZATION CAN OCCUR...BUT THINK HYDRO IS THE BIGGER CONCERN. PRECIP WILL LIKELY BEGIN TO TAPER DOWN IN OUR NORTHWEST COUNTIES BY SUNDAY EVENING...AND BY LATE SUNDAY NIGHT IN OUR SOUTHEAST COUNTIES. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 315 PM EDT SAT AUG 4 2012 THINGS ARE FINALLY STARTING TO HAPPEN ALOFT THAT WILL PRODUCE A MUCH WELCOMED PATTERN CHANGE...PARTICULARLY ACROSS THE MID MISSISSIPPI VALLEY AND PARTS OF THE PLAINS. A DEEPENING EASTERN TROUGH WILL HELP TO SHUNT THE PERSISTENT...HEAT AND DROUGHT PRODUCING...MID LEVEL RIDGE WEST TO THE DESERT SOUTHWEST BY MID WEEK. AS THIS HAPPENS... EAST KENTUCKY WILL FIND ITSELF IN NORTHWEST FLOW WITH A COUPLE OF SHORTWAVES SET TO MOVE THROUGH THE AREA FROM LATE WEDNESDAY INTO THURSDAY. HOWEVER...EVEN MORE IMPACTFUL WILL BE A STRONG WAVE THAT MOVES DOWN FROM THE GREAT LAKES LATER THURSDAY AND CARVES A DEEPER TROUGH THROUGH THE OHIO VALLEY BY MIDDAY FRIDAY. THIS WAVE THEN SLOWLY ROLLS EAST TO START THE WEEKEND...LEAVING RELATIVELY LOW HEIGHTS THROUGH THE OHIO VALLEY. THE MODELS DIFFER ON MANY ASPECTS OF THIS KEY FEATURE WITH THE 00Z ECMWF SOLUTION A MORE SHALLOW AND SLOWER ONE WHEN COMPARED TO THE QUICK AND DEEPER DIVING GFS. THE GEM PLACES ITS WAVE SOMEWHAT IN THE MIDDLE OF THE OTHER TWO. ACCORDINGLY...PREFER A BLENDED SOLUTION WITH A STRONGER LEAN TOWARD THE SLOWER AND FURTHER NORTH SCENARIO OF THE OLDER ECMWF. SENSIBLE WEATHER WILL FEATURE THE COLD FRONT...THAT LOOKS TO BRING US A THREAT FOR HEAVY RAIN ON SUNDAY AND SUNDAY NIGHT...SAGGING TO THE SOUTHERN TIER OF THE CWA AND CONTINUING A THREAT OF CONVECTION OVER OUR TENNESSEE AND VIRGINIA BORDER COUNTIES INTO THE DAY ON MONDAY. THIS BOUNDARY SHOULD DRIFT FAR ENOUGH SOUTH...OR WASH OUT ENOUGH...SO THAT MOST OF THE AREA STAYS DRY MONDAY NIGHT AND AGAIN TUESDAY. TUESDAY NIGHT INTO WEDNESDAY SHOULD BE SIMILAR WITH JUST A SMALL CHANCE OF CONVECTION THE SOUTHEAST NEAR WHERE THAT FRONT WILL PROBABLY BE HUNG UP. BETTER CHANCES OF RAIN THEN ARRIVES ON THURSDAY WITH THE APPROACHING UPPER TROUGH PULLING THE FRONT BACK NORTH. FRIDAY WILL SEE THE BEST CHANCE FOR CONVECTION...THOUGH...AS THE FRONT WILL BE ACTIVATED BY THE ARRIVAL OF THE CORE OF THE UPPER TROUGH. SMALLER POPS FOLLOW FOR THAT NIGHT AND THEN THEY WILL PICK UP A NOTCH AGAIN ON SATURDAY WITH LOWER HEIGHTS IN PLACE ALOFT ALONG WITH SOME EXTRA ENERGY RUNNING THROUGH THE BASE OF THE TROUGH. TEMPERATURES WILL BE SEASONABLE THROUGH THE START OF THE EXTENDED... THEN SHOULD EXHIBIT A BIT OF A COOL DOWN IN TIME FOR THE WEEKEND. THE GRID LOAD CAME IN QUITE SERVICEABLE WITH SOME ADJUSTMENTS TO THE POPS TO MODERATE THE INFLUENCE OF WETTER GFS FOR THE FIRST PART OF THE WEEKEND. OTHERWISE...ONLY A FEW MINOR TWEAKS WERE MADE TO THE GRIDS...INCLUDING A LIMITED AMOUNT OF EDITS TO LOW TEMPERATURES EACH NIGHT DUE TO TERRAIN AND RADIATIONAL COOLING EARLY ON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 221 PM EDT SAT AUG 4 2012 CONDITIONS WERE MOSTLY VFR AT THE START OF THE PERIOD...BUT SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP IN THE AFTERNOON HEAT. THEY WILL BECOME MORE NUMEROUS AND SHOULD PEAK IN COVERAGE BETWEEN ABOUT 20-22Z. THEY WILL BRING LOCALIZED IFR. A RELATIVE LULL IN CONVECTION IS THEN EXPECTED DURING THE EVENING. OVERNIGHT...SHOWERS WILL LIKELY BEGIN TO INVADE FROM NW TO SE AHEAD OF A COLD FRONT. THEY WILL CONTINUE TO BECOME MORE PREVALENT ON SUNDAY...WITH THUNDERSTORMS ALSO BECOMING MORE COMMON TOWARD THE END OF THE PERIOD. LARGELY VFR IS EXPECTED OVERNIGHT INTO SUNDAY...WITH LOCALIZED IFR IN HEAVIER PRECIP AND THUNDERSTORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...HAL LONG TERM....GREIF AVIATION...HAL
Hazardous weather outlook, Aug 4, 12:17 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1217 PM EDT SAT AUG 4 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1217 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL... WHICH COULD LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE EXPECTED IN MOST LOCATIONS SUNDAY INTO SUNDAY NIGHT. SOME OF THE STORMS COULD BECOME SEVERE... WITH HAIL AND DAMAGING WINDS POSSIBLE. HOWEVER...THE PRIMARY THREAT WITH STORMS ON SUNDAY AND SUNDAY NIGHT WILL BE HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. THUNDERSTORMS WILL ALSO BE POSSIBLE ON MONDAY...AND WEDNESDAY NIGHT THROUGH FRIDAY. COUNTIES NEAR THE TENNESSEE AND VIRGINIA BORDER COULD ALSO HAVE THUNDERSTORMS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING...HAIL...OR WIND DAMAGE THIS WEEKEND TO THE NATIONAL WEATHER SERVICE AT JACKSON. MB/HAL
In the hours before
Special weather statement, Aug 4, 10:29 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1029 AM EDT SAT AUG 4 2012 KYZ079-083-041515- PULASKI-WAYNE- 1029 AM EDT SAT AUG 4 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1115 AM EDT SATURDAY MORNING... WESTERN PULASKI AND NORTHWESTERN WAYNE. AT 1027 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR FAUBUSH...OR 12 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT 15 MPH. LOCATIONS THAT WILL BE AFFECTED INCLUDE...BUT ARE NOT LIMITED TO... FAUBUSH AROUND 1040 AM EDT...CAINS STORE AROUND 1045 AM EDT... TRIMBLE AROUND 1050 AM EDT...NANCY AROUND 1055 AM EDT...AND PULASKI COUNTY PARK AROUND 1100 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Aug 4, 11:15 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1115 AM EDT SAT AUG 4 2012 KYZ079-041600- PULASKI- 1115 AM EDT SAT AUG 4 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH NOON EDT SATURDAY... NORTHWESTERN PULASKI. AT 1114 AM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WAS LOCATED NEAR CAINS STORE...OR 12 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PULASKI COUNTY PARK AROUND 1120 AM EDT...POINTER AROUND 1125 AM EDT...STAB AROUND 1130 AM EDT...HOGUE AROUND 1135 AM EDT...AND SCIENCE HILL AROUND 1145 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND RISES ON AREA CREEKS AND STREAMS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:40 AM EDT | Areal Flood Advisory | JKL | Johnson, Morgan | 3 hr |
| Aug 4, 11:03 AM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Aug 4, 3:39 PM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 111 min |
| Aug 4, 6:43 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin | 77 min |
Nearby
Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.